Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Took Zoloft. Having pain in upper chest and back. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1212 Questions
I took my Zoloft before bed with nothing to drink and woke up and hour and a half later with horrible pain in my upper chest and back. It feels like the pill is stuck. I've tried drinking milk, water and even made myself throw up but nothing helps. I made some hot tea thinking it could dissolve the pill but all it does is hurt even worse when it goes by that area. Please help!
Posted Sun, 9 Jun 2013 in Medicines and Side Effects
Answered by Dr. Vaishalee Punj 3 hours later

Thanks for your query on XXXXXXX

Usually if a medicine gets stuck anywhere, it will get dissolved in the secretions and come off. But if symptoms start happening then it is time to see a physician.

Till then take cold fluids, preferably effervescent. It may help dissolve the tablet.

Since you have chest and back pain, it seems that the tablet has caused some damage to the esophagus and it may not come off by itself. You need further investigations preferably in the emergency room like esophagoscopy.

If you have difficulty swallowing, then you may also be having obstruction in the esophagus (foodpipe).

In future you will need to take precautions like drink enough fluids with it, stay upright for half an hour after the tablet, take a few sips of water before taking tablet.

Let me know if I can assist you further.

Dr Vaishalee

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor